Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2015, 4:29 PM MDT for 5 counties in Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2015, 4:29 PM MDT (22:29 UTC)
- Expired
- Aug 4, 2015, 5:04 PM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bonneville County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 113 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.5 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:04 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 4, 2:04 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT TUE AUG 4 2015 .DISCUSSION...THIS AFTERNOON AND EVENING A DISTURBANCE CROSSING CALIFORNIA AND NEVADA IS EXPECTED TO GENERATE SOME THUNDERSTORMS IN THE CASSIA COUNTY AREA. THERE IS ALSO A SLIGHT CHANCE OVER THE CENTRAL MOUNTAINS. CONFIDENCE IS NOT STRONG ON ANY STORMS OVER THE UPPER SNAKE PLAIN...BUT FELT THAT MID LEVEL STEERING WINDS MIGHT CARRY A CELL INTO THAT AREA. THE SOUTHWEST FLOW ADVANCING INTO CALIFORNIA WILL ALSO BRING ANOTHER DISTURBANCE INTO IDAHO OVER NIGHT TONIGHT AND THROUGH THE DAY WEDNESDAY. THIS ONE IS SUPPORTED BY RIGHT EXIT REGION OF THE UPPER LEVEL JET STREAM WINDS WHICH SUPPORTS STRONGER THUNDERSTORMS ON WEDNESDAY...SOME WITH STRONG OUTFLOW WINDS AND SOME MODERATE HAIL. THE SOUTHERN AND EASTERN HIGHLANDS...INCLUDING THE SNAKE PLAIN LOOK TO BE THE FOCUS OF ACTIVITY. THURSDAY WILL BE A STORM FREE DAY...BUT THAT DOES NOT LAST LONG. THE LOW PRESSURE DISTURBANCE OFF THE CALIFORNIA COAST COMES IN ON FRIDAY ALONG WITH A SURGE OF MONSOON MOISTURE MOVING RAPIDLY NORTH FROM MEXICO AND THAT COULD LAST INTO SATURDAY. FOR SUNDAY ON...MODELS PLACE THIS AREA BETWEEN A TROUGH IN THE PACIFIC NORTHWEST AND MONSOON MOISTURE OVER UTAH...COLORADO AND WYOMING. THERE IS NOT A LOT OF AGREEMENT ON WHICH WAY THE PATTERN COULD SHIFT BUT THE SITUATION LOOKS MORE DRY THAN NOT WITH TEMPERATURE IN THE SNAKE PLAIN ONCE AGAIN INCHING TOWARDS 90F. RS && .AVIATION...SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE NEXT 12- 24 HOURS. THROUGH TONIGHT...MOST OF THE STORMS WILL REMAIN OVER WESTERN LOCATIONS WHICH MEANS A CONTINUATION OF -TSRA/-SHRA THROUGH THE NIGHT ALTHOUGH FARTHER EAST THERE SHOULD BE ISOLATED ACTIVITY. AS THE STORM SWINGS OVER THE STATE TOMORROW...COVERAGE WILL BECOME MORE WIDESPREAD ESPECIALLY FARTHER EAST. STORMS MAY PRODUCE WIND GUSTS OVER 40KTS WITH LOCALLY HEAVY RAIN AND SMALL HAIL...WITH WEDNESDAY BEING THE BIGGEST RISK DAY FOR THE HAIL AND WIND POTENTIAL. KEYES && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TOMORROW EVENING. MORE WIDESPREAD SHOWERS WILL REMAIN OVER THE MORE WESTERN FIRE WEATHER ZONES THROUGH TONIGHT AND BECOME WIDESPREAD FOR ALL ZONES WEDNESDAY AS THE STORM MOVES OVERHEAD. GREATER COVERAGE OF THUNDERSTORMS AND LIGHTNING WILL PERSIST INTO THE OVERNIGHT HOURS OVER ZONE 427 AND POSSIBLY THE CENTRAL MOUNTAINS. THUNDERSTORM COVERAGE WILL DWINDLE A BIT OVERNIGHT BUT REMAIN AT LEAST ISOLATED IN THOSE AREAS. WE ISSUED A RED FLAG WARNING FOR ZONE 427 FOR THIS AFTERNOON ALL THE WAY THROUGH WEDNESDAY EVENING. SCATTERED COVERAGE OR GREATER WILL OCCUR TOMORROW. WE ISSUED A RED FLAG WARNING FOR REMAINING CRITICAL AREAS IN ZONES 410...413 AND 425 FROM 9AM - 9PM TOMORROW. WITH STRONGER CELLS...EXPECT WINDS TO NEAR 50MPH ALONG WITH LOCALLY HEAVY RAIN AND SMALL HAIL. THE BIGGER RISK DAY FOR HAIL AND STRONGEST WINDS WILL LIKELY BE TOMORROW BUT CAN'T BE RULED OUT FOR TODAY EITHER. DRY CONDITIONS WILL RETURN FOR THURSDAY AND MOST OF FRIDAY. THE NEXT CHANCE OF SHOWERS AND STORMS BEGINS LATER FRIDAY AND CONTINUES INTO THE WEEKEND. KEYES .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT WEDNESDAY FOR IDZ410-413- 425. RED FLAG WARNING UNTIL 9 PM MDT WEDNESDAY FOR IDZ427. &&
In the hours before
Local storm report, Aug 4, 3:48 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
348 PM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 2 WNW TERRETON 43.84N 112.48W
08/04/2015 E0.50 INCH JEFFERSON ID TRAINED SPOTTER
HAIL WAS OBSERVED AT THE MUD LAKE AIRPORT. TIME ESTIMATED
BY RADAR
&&
ADESMETLocal storm report, Aug 4, 3:52 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
352 PM MDT TUE AUG 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
08/04/2015 M55 MPH JEFFERSON ID MESONET
ROVER INL SITE.
&&
JKEYESSpecial weather statement, Aug 4, 4:08 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 408 PM MDT TUE AUG 4 2015 IDZ019-042245- UPPER SNAKE HIGHLANDS ID- 408 PM MDT TUE AUG 4 2015 ...HALF INCH HAIL...WINDS OVER 40 MPH AND HEAVY RAIN AFFECTING NORTHEASTERN CLARK AND CENTRAL FREMONT COUNTIES UNTIL 445 PM MDT... AT 407 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPENCER...MOVING EAST AT 30 MPH. HALF INCH HAIL...WINDS OVER 40 MPH AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IDMON...SPENCER...KILGORE...SOUTHERN ISLAND PARK RESERVOIR AND SHERIDAN RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4432 11223 4447 11221 4450 11151 4423 11152 TIME...MOT...LOC 2207Z 271DEG 26KT 4439 11211 JKEYES
Special weather statement, Aug 4, 4:16 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
416 PM MDT TUE AUG 4 2015
IDZ019-020-023-042300-
UPPER SNAKE RIVER PLAIN ID-CARIBOU HIGHLANDS ID-
UPPER SNAKE HIGHLANDS ID-
416 PM MDT TUE AUG 4 2015
...WIND GUSTS UP TO 50 MPH...SMALL HAIL AND VERY HEAVY RAIN
AFFECTING EASTERN JEFFERSON...SOUTH CENTRAL FREMONT...NORTHEASTERN
BONNEVILLE...MADISON AND NORTHWESTERN TETON COUNTIES UNTIL 500 PM
MDT...
AT 415 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF PLANO TO
NEAR MENAN TO 6 MILES SOUTH OF ROBERTS...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL
HAIL AND HEAVY RAIN WITH LOCALIZED FLOODING ARE ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
REXBURG...RIGBY...LORENZO...FELT...RIRIE RESERVOIR...SUGAR CITY...
UCON...MENAN...TETON...RIRIE...ROBERTS...LEWISVILLE...PARKER...
HAMER...EGIN...PLANO...ARCHER...GREEN CANYON HOT SPRINGS...HEISE AND
NEWDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4395 11114 4370 11119 4340 11140 4370 11237
4382 11225 4396 11224
TIME...MOT...LOC 2215Z 278DEG 38KT 4390 11201 4380 11203 4362 11215
JKEYESLocal storm report, Aug 4, 4:25 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
425 PM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND GST 1 N ROBERTS 43.74N 112.13W
08/04/2015 E50 MPH JEFFERSON ID TRAINED SPOTTER
SPOTTER ALSO REPORTS VERY HEAVY RAIN REDUCING VISIBILITY
TO NEAR ZERO ON I-15. SMALL HAIL IS ALSO OCCURING.
&&
ADESMETSpecial weather statement, Aug 4, 4:28 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
428 PM MDT TUE AUG 4 2015
IDZ017-022-042330-
EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID-
428 PM MDT TUE AUG 4 2015
...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING
NORTHWESTERN CASSIA AND SOUTHWESTERN MINIDOKA COUNTIES UNTIL 530 PM
MDT...
AT 428 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF OAKLEY...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CASSIA
AND SOUTHWESTERN MINIDOKA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4236 11429 4238 11429 4242 11420 4242 11407
4247 11407 4255 11388 4233 11370 4222 11420
TIME...MOT...LOC 2228Z 244DEG 16KT 4232 11415
ADThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:55 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 14 more | 30 hr |
| Aug 4, 2:20 PM MDT | Special Weather Statement | PIH | Cassia | 40 min |
| Aug 4, 2:45 PM MDT | Special Weather Statement | PIH | Cassia | 45 min |
| Aug 4, 3:26 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Fremont, Jefferson, Madison | 49 min |
| Aug 4, 4:08 PM MDT | Special Weather Statement | PIH | Fremont | 37 min |
| Aug 4, 4:16 PM MDT | Special Weather Statement | PIH | Madison, Teton | 44 min |
| Aug 4, 4:28 PM MDT | Special Weather Statement | PIH | Cassia | 62 min |
| Aug 4, 4:36 PM MDT | Special Weather Statement | PIH | Fremont | 24 min |
| Aug 4, 4:41 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Aug 4, 4:45 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 45 min |
| Aug 4, 4:48 PM MDT | Special Weather Statement | PIH | Caribou | 42 min |
| Aug 4, 5:07 PM MDT | Special Weather Statement | PIH | Franklin | 38 min |
| Aug 4, 5:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Franklin, Oneida | 23 min |
| Aug 4, 5:30 PM MDT | Special Weather Statement | PIH | Cassia | 60 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.